The 2-d Coulomb gas on a 1-d lattice

Narayan, Onuttom ; Sriram Shastry, B. (1999) The 2-d Coulomb gas on a 1-d lattice Journal of Physics A: Mathematical and General, 32 (7). pp. 1131-1146. ISSN 0305-4470

PDF - Author Version

Official URL:

Related URL:


The statistical mechanics of a two-dimensional Coulomb gas confined to one dimension is studied, wherein hard core particles move on a ring. Exact self-duality is shown for a version of the sine-Gordon model arising in this context, thereby locating the transition temperature exactly. We present asymptotically exact results for the correlations in the model and characterize the low- and high-temperature phases. Numerical simulations provide support to these renormalization group calculations. Connections with other interesting problems, such as the quantum Brownian motion of a particle in a periodic potential and impurity problems, are pointed out.

Item Type:Article
Source:Copyright of this article belongs to Institute of Physics.
ID Code:51257
Deposited On:28 Jul 2011 07:19
Last Modified:18 May 2016 05:16

Repository Staff Only: item control page